Vol. 86, No. 2, 1980

Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Existence of eigenvalues for second-order differential systems

Stephen Tefteller

Vol. 86 (1980), No. 2, 601–610
Abstract

The paper is concerned with establishing the existence of eigenvalues for the second order differential system y= k(x,λ)z, z= g(x,λ)y, together with boundary conditions y(a) = A(λ)y(b) + B(λ)z(b), z(a) = C(λ)y(b) + D(λ)z(b). A general theorem is obtained establishing the existence of eigenvalues for both self-adjoint and nonself-adjoint boundary problems. This result is then simplified for nonself-adjoint problems, extending the previous work of H. J. Ettlinger and E. Kamke.

Mathematical Subject Classification 2000
Primary: 34B05
Secondary: 34C20
Milestones
Received: 23 November 1976
Revised: 13 July 1978
Published: 1 February 1980
Authors
Stephen Tefteller